MAUDE Adverse Event Report: CORDIS CORPORATION 6F .072 H-STICK 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .072 H-STICK 100CM; CATHETER, PERCUTANEOUS
Model Number 67227800
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a lot number to conduct a device history record (dhr) review, it is not possible to determine if the reported failure could be related to the manufacturing process.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6f.072¿ 100cm hockey stick (h-stick) adroit guiding catheter got stuck inside a patient.The patient¿s groin was very tortuous and the adroit coiled up and will not come out.The patient was taken into surgery where a cut down was performed to remove the guiding catheter.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device nor were there anomalies noted when removed from the package.There were no kinks or other damages noted prior to inserting the product the product into the patient.The device was prepped according to the ifu.The intended procedure/target lesion was left heart cath.Vessel tortuosity was moderate to severe.The device was not resterilized.The current patient of the patient is stable.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, a 6f.072¿ 100cm hockey stick (h-stick) adroit guiding catheter got stuck inside a patient.The patient¿s groin was very tortuous and the adroit coiled up and will not come out.The patient was taken into surgery where a cut down was performed to remove the guiding catheter.The device was stored and handled as per the instruction for use (ifu).There was no damage noted to the packaging of the device nor were there anomalies noted when removed from the package.There were no kinks or other damages noted prior to inserting the product into the patient.The device was prepped according to the ifu.The intended procedure/target lesion was left heart cath.Vessel tortuosity was moderate to severe.The device was not resterilized.The current patient of the patient is stable.The device was not returned for evaluation.A product history record (phr) review of lot 17854931 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Based on the information provided, it is not possible to draw a clinical conclusion between the device and the reported event.Without the return of the device for analysis, the reported customer event ¿catheter (body/shaft) - withdrawal difficulty - from vessel¿ could not be confirmed and the exact root cause could not be determined.Procedural/handling factors or vessel characteristics (moderate to severe tortuosity) may have contributed to the reported event.According to the ifu, which is not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
6F .072 H-STICK 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12026309
Report Number9616099-2021-04649
Device Sequence Number3388489
Product Code DQY
UDI-Device Identifier20705032065372
UDI-Public20705032065372
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K131225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number67227800
Device Catalogue Number67027800
Device Lot Number17854931
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/21/2021
Supplement Date Received by Manufacturer06/27/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date07/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;